Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 202, NWS Springfield, MO

September 25, 2007Phelps County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 25, 2007, 6:47 PM CDT for Phelps County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2007, 6:47 PM CDT (23:47 UTC)
Expired
Sep 25, 2007, 7:17 PM CDT
In force
30 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Phelps County, MO

The radar

The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 6:54 PM CDTTSTM WND GST 601 W Rolla, MO60 MPH WINDS AND HEAVY RAIN ON INTERSTATE 44 AT MILE MARKER 184.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 252347
SVRSGF
MOC161-260045-
/O.NEW.KSGF.SV.W.0202.070925T2347Z-070926T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT TUE SEP 25 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 745 PM CDT.

* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR DOOLITTLE...OR NEAR ROLLA...MOVING
  NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROLLA BY 655 PM CDT.
  ST. JAMES BY 720 PM CDT.

THE TOWN OF NORTHWYE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3782 9190 3794 9194 3806 9183 3805 9165
      3816 9164 3815 9154 3782 9154
TIME...MOT...LOC 2347Z 241DEG 20KT 3792 9182

$$

CRAMER
2 follow-up statements
000 
WWUS53 KSGF 260000
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT TUE SEP 25 2007

MOC161-260045-
/O.CON.KSGF.SV.W.0202.000000T0000Z-070926T0045Z/
PHELPS MO-
700 PM CDT TUE SEP 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT 
FOR PHELPS COUNTY...

AT 657 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM NEAR ROLLA...MOVING EAST AT 30 MPH. THIS STORM IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. JAMES BY 710 PM CDT.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3782 9178 3799 9179 3805 9164 3816 9164
      3815 9154 3782 9154
TIME...MOT...LOC 0000Z 249DEG 27KT 3795 9170

$$

CRAMER
000 
WWUS53 KSGF 260017
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT TUE SEP 25 2007

MOC161-260028-
/O.CAN.KSGF.SV.W.0202.000000T0000Z-070926T0045Z/
PHELPS MO-
718 PM CDT TUE SEP 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR PHELPS COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3782 9178 3799 9179 3805 9164 3816 9164
      3815 9154 3782 9154
TIME...MOT...LOC 0018Z 249DEG 27KT 3800 9154

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:47 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 25, 6:47 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT TUE SEP 25 2007

.DISCUSSION...

THE ANTICIPATED COLD FRONT IS PROGRESSING EASTWARD THROUGH
SOUTHEAST KANSAS AND THE OZARKS. A BROKEN LINE OF SHOWERS AND
STORMS EXTENDS ALONG THIS FRONT FROM WESTERN ILLINOIS TO
EASTERN OKLAHOMA. IN OUR FORECAST AREA...SHOWERS AND STORMS HAVE
BEEN SCATTERED NEAR THE FRONT BUT DO EXPECT SHOWERS AND STORMS
WILL BECOME MORE LINEAR DURING THE EVENING HOURS. IN SOUTHEAST
MISSOURI...ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED WITH THE
AFTERNOON INSTABILITY WHERE THE DEEPER GULF MOISTURE CONTINUES TO
STREAM NORTHWARD. WITH THIS SAID...RAIN CHANCES WILL BE LIKELY
TONIGHT FOR THE FORECAST AREA WITH THE POSSIBILITY OF A FEW AREAS
OF LOCALLY HEAVY RAINFALL. IT SHOULD BE NOTED THAT RADAR
ESTIMATED PRECIPITATION PRODUCTS HAVE BEEN OVER ESTIMATING
RAINFALL AMOUNTS WHEN COMPARED TO RAIN GAUGES.

BOTH THE GFS AND THE NAM ARE IN AGREEMENT WITH A SLOW FRONTAL
PASSAGE THROUGH THE FORECAST AREA. WEDNESDAY MORNING THE FRONT IS
EXPECTED TO BE NEAR A FORT LEONARD WOOD TO BRANSON LINE. THE BEST
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG AND SOUTHEAST
OF THIS FRONT WEDNESDAY. THE FRONT IS EXPECTED TO CLEAR THE
FORECAST AREA BY WEDNESDAY NIGHT AND THE RAIN CHANCES WILL END.

SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY
NIGHT...BRINGING DRIER AND COOLER AIR. THIS SURFACE HIGH PRESSURE
MOVES EASTWARD ON FRIDAY WITH SOUTHERLY WINDS RETURNING. WARMER
TEMPERATURES ARE EXPECTED ON SATURDAY WITH SOUTHERLY WINDS INCREASING
AS LEE SIDE TROUGHING DEVELOPS IN THE PLAINS.

WITH THE NEXT SYSTEM...BOTH THE GFS AND NAM ARE SIMILAR WITH A NORTHERLY
TRACK OF THE 500 MB LOW THROUGH THE NORTHERN PLAINS. THE ECMWF
IS STRONGER WITH THE 500 MB LOW WITH A SOUTHERLY TRACK ALONG
NORTHERN KANSAS. IF THE ECMWF VERIFIES...THEN WE COULD BE DEALING
WITH SEVERE WEATHER LATE IN THE WEEKEND AND EARLY NEXT WEEK. FOR
THIS FORECAST PACKAGE...HAVE FOLLOWED THE TAMER GFS AND NAM SOLUTIONS.
BOTH THE GFS AND THE NAM BRING A COLD FRONT ASSOCIATED WITH THIS
SYSTEM INTO THE FORECAST AREA ON SUNDAY PROVIDING ADDITIONAL
CHANCES FOR SHOWERS AND THUNDERSTORMS.

ANGLE

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...COMPLEX FORECAST FOR THE NEXT 12 TO 18
HOURS. THE COLD FRONT IS JUST NOW ENTERING WESTERN MISSOURI. ALL
ALONG THIS FRONT HAVE BEEN CIGS VARYING FROM IFR TO LOW END MVFR.
LOW LEVEL MOISTURE PROGS FROM THE VARIOUS SHORT TERM MODELS INSIST
THAT THIS AREA OF LOWER CIGS WILL WORK ITS WAY SLOWLY SE WITH
TIME. AT JLN...IFR CIGS SHOULD BE FAIRLY STEADY FOR THE NEXT
SEVERAL HOURS...ALTHOUGH UPSTREAM OBS INDICATE A BUMP UP TO LOW
END MVFR IS POSSIBLE. VIS WILL BE PREDOMINATELY MVFR. AT SGF...
LOW END MVFR CIGS HAVE ALREADY MOVED INTO THE AREA AND THIS WILL
LIKELY GO LOWER TO IFR BY MID EVENING. LOOKS LIKE SEVERAL HOURS OF
IFR CIGS AND MVFR CIGS ARE ON TAP OVERNIGHT. THE GENERAL CONSENSUS
IS FOR GRADUALLY CLEARING AND LIFTING OF CIGS WEDNESDAY MORNING.

GAGAN

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Sep 25, 12:26 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT TUE SEP 25 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1226 PM CDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY
  RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS
  AFTERNOON AND EVENING.

  DISCUSSION:

 A COLD FRONT INTERACTING WITH A MOIST AND UNSTABLE AIRMASS
 WILL CONTINUE TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND
 EVENING. THE STRONGEST STORMS WILL CONTAIN HEAVY RAINFALL
 AND FREQUENT LIGHTNING. THERE IS A SLIGHT CHANCE THAT A FEW
 STORMS COULD PRODUCE HAIL SMALLER THAN THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY AS THE COLD
 FRONT EXITS THE AREA.

 ANOTHER COLD FRONT WILL MOVE INTO THE REGION SUNDAY...BRINGING A
 CHANCE FOR THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE/TERRY

In the hours before

Local storm report, Sep 25, 3:52 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT TUE SEP 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      3 NE WEST PLAINS        36.76N 91.81W
09/25/2007                   HOWELL             MO   LAW ENFORCEMENT

            CAR WASHED OFF OF ROAD 3 MILE NORTHEAST OF WEST PLAINS
            ALONG COUNTY ROAD 32-210 NEAR THE INTERSECTION OF EE
            HIGHWAY. A WATER RESCUE IS IN PROGRESS.

&&

LINDENBERG
Local storm report, Sep 25, 5:03 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE SEP 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 SW CHARITY            37.48N 93.05W
09/25/2007                   DALLAS             MO   LAW ENFORCEMENT

            2 TO 3 FOOT DIAMETER TREE BLOWN DOWN ALONG HIGHWAY 38
            JUST NORTH OF THE DALLAS-WEBSTER COUNTY LINE.

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:29 PM CDTFlash Flood WarningSGFHowell6 hr
Sep 25, 5:21 PM CDTFlash Flood WarningSGFMaries6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.